Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 50, NWS Shreveport, LA

April 3, 2018Howard County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2018, 3:36 PM CDT for Howard County, Sevier County, Arkansas. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2018, 3:36 PM CDT (20:36 UTC)
Expired
Apr 3, 2018, 3:46 PM CDT
In force
10 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Howard County, AR, Sevier County, AR

The radar

The Western Arkansas radar (KSRX), 141 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 10:26 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 400 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
400 m²/s²
0-3 km storm-relative helicity
708 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 12:33 PM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 3, 12:33 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1233 PM CDT Tue Apr 3 2018

.AVIATION...
Showers and thunderstorms to increase in coverage across the
region, becoming widespread by 03/22Z with damaging winds
possible in some storms. Expect MVFR ceilings in and around
convection. Conditions to improve shortly after 03/00Z. Otherwise,
southwest winds up to 20 knots with higher gusts to remain
elevated and become northwest and then northeast overnight. Winds
to diminish to 10 to 15 knots on Wednesday. /05/

&&

.PREV DISCUSSION... /issued 1053 AM CDT Tue Apr 3 2018/

DISCUSSION...
Convection is rapidly developing across Central Texas. These
storms will likely expand in coverage and move eastward into
portions of East Texas and Louisiana south of Interstate 20 later
this afternoon. Per the 12z KSHV sounding, the environment across
the Four State Region is currently capped. Model guidance remains
consistent and in good agreement that the cap should rapidly erode
between 18z and 20z. A line of strong to severe convection should
quickly develop north of the Interstate 30 corridor along a
surface boundary currently moving southeast through North Central
Texas, Southeast Oklahoma, and Northwest Arkansas. Damaging winds
and large hail will continue to be the primary threats, but
isolated tornadoes cannot be ruled out. Per coordination with
neighboring WFOs and SPC, Severe Thunderstorm Watch #25 has been
issued through 23z.

The latest high-res models also suggest the surface pressure
gradient will remain tight leading to gusty winds through the
early evening hours. The grids were updated to reflect this change
and to extend the Lake Wind Advisory through 00z.

/09/

PREV DISCUSSION... /issued 754 AM CDT Tue Apr 3 2018/

AVIATION...
For the 03/12Z terminal forecast will prevail MVFR flight
categories for the sites through the mid morning hours when
the ceilings of 1-3 KFT are expected to break up returning to
VFR. This morning the clouds have been in and out between VFR and
MVFR and will include mention of TEMPO groups. Have omitted
mention of SHRA/TSRA until the afternoon hours when heating and
approach of a cold front will produce convection. The cold front
will move quickly through the sites into the evening with showers
and thunderstorms ending with a brief return to MVFR ceilings and
possible visibility restrictions. VFR will prevail for the last 6
hours of the forecast period. A tight pressure gradient today will
produce Southerly winds of 15-20 knots with higher gusts to 25-30
knots with winds in wake of the frontal passage shifting to the
Northwest and North. Toward the end of the forecast period the
surface winds will be Decreasing to the Northeast less than 10
knots. /06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  44  64  42  73 /  70   0   0   0
MLU  45  63  40  72 /  80   0   0   0
DEQ  34  62  36  68 /  20   0   0  10
TXK  37  61  39  69 /  30   0   0  10
ELD  40  62  37  71 /  70   0   0   0
TYR  41  64  43  73 /  30   0   0  10
GGG  42  64  42  73 /  40   0   0  10
LFK  47  68  45  76 /  80   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 PM CDT this evening for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 7 PM CDT this evening for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 7 PM CDT this evening for OKZ077.

TX...Lake Wind Advisory until 7 PM CDT this evening for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

05/06/09
Hazardous weather outlook, Apr 3, 10:57 AM CDT, 4 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Shreveport LA
1057 AM CDT Tue Apr 3 2018

ARZ050-051-059>061-070>072-LAZ001>003-010-017-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-041200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Caddo-Bossier-Webster-De Soto-Sabine-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-
San Augustine-
1057 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and
northeast Texas.

.DAY ONE...Today and Tonight...

A Severe Thunderstorm Watch is in effect until 6 PM this
afternoon.

A Lake Wind Advisory is in effect until 7 PM this evening.

Strong to severe storms will be possible along and ahead of a
cold front that will move through the region this afternoon and
tonight. Damaging winds and large hail will be the primary
threats, but isolated tornadoes cannot be ruled out. Otherwise,
gusty southerly winds will make for hazardous boating conditions
on area lakes today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A series of storm systems will bring thunderstorms to the region
late Thursday night through Saturday and then again Sunday and
Monday. Although uncertainty exists, a few severe storms Friday
and Friday night cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon and tonight.

ARZ073-LAZ004>006-011>014-018>022-041200-
Union-Claiborne-Lincoln-Red River-Bienville-Jackson-Ouachita-
Natchitoches-Winn-Grant-Caldwell-La Salle-
1057 AM CDT Tue Apr 3 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, north central Louisiana and northwest Louisiana.

.DAY ONE...Today and Tonight...

A Lake Wind Advisory is in effect until 7 PM this evening.

Strong to severe storms will be possible along and ahead of a cold
front that will move through the region this afternoon and
tonight. Damaging winds and large hail will be the primary
threats, but isolated tornadoes cannot be ruled out. Otherwise,
gusty southerly winds will make for hazardous boating conditions
on area lakes today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

A series of storm systems will bring showers and thunderstorms to
the region late Thursday night through Saturday and then again
Sunday and Monday. Although uncertainty exists, a few severe
storms Friday and Friday night cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed this
afternoon and tonight.

09

In the hours before

Special weather statement, Apr 3, 2:31 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Shreveport LA
231 PM CDT TUE APR 3 2018

ARZ050-059-OKZ077-TXZ096-032015-
Sevier AR-Little River AR-McCurtain OK-Red River TX-
231 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
NORTHWESTERN SEVIER...MCCURTAIN AND NORTHERN RED RIVER COUNTIES UNTIL
315 PM CDT...

At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Towson to 10 miles north of Paris.
Movement was east at 60 mph.

Nickel size hail, brief moderate to heavy rainfall and winds in
excess of 40 mph will be possible with these storms.

Locations impacted include...
De Queen, Clarksville, Horatio, Idabel, Broken Bow, Gillham, Bagwell,
Manchester, Wright City, Valliant, Detroit, Millerton, Haworth,
Garvin, Eagletown, Moon, Cerrogordo, Smithville, Goodlake and
Goodwater.

A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3451 9446 3419 9447 3419 9431 3408 9425
      3369 9454 3370 9474 3364 9475 3360 9479
      3363 9531 3388 9531 3388 9528 3391 9528
      3389 9527 3389 9525 3396 9523 3394 9516
      3423 9515 3425 9505 3451 9505
TIME...MOT...LOC 1930Z 252DEG 52KT 3410 9525 3381 9562

FB
Special weather statement, Apr 3, 3:11 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT TUE APR 3 2018

ARZ050-OKZ077-032045-
Sevier AR-McCurtain OK-
311 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND NORTHERN
MCCURTAIN COUNTIES UNTIL 345 PM CDT...

At 310 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles south of Octavia to 11 miles west of
Broken Bow. Movement was east at 30 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Broken Bow, Millerton, Eagletown, Plunketville, Holly Creek,
Cerrogordo, Glover, Hochatown, Watson, West Line, Oak Hill and
Golden.

A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...and southeastern Oklahoma.

LAT...LON 3444 9446 3419 9447 3419 9434 3393 9445
      3394 9447 3394 9448 3392 9448 3399 9505
      3444 9468
TIME...MOT...LOC 2010Z 270DEG 27KT 3434 9469 3405 9494

FB
Local storm report, Apr 3, 3:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             BATTIEST                34.39N 94.93W
04/03/2018  E1.00 INCH       MCCURTAIN          OK   PUBLIC

            RETIRED CO-OP OBSERVER REPORTS QUARTER SIZE
            HAIL IN BATTIEST.

&&

20
Local storm report, Apr 3, 3:19 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
319 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             RUSK                    31.80N 95.15W
04/03/2018  E0.88 INCH       CHEROKEE           TX   PUBLIC

            PUBLIC REPORT VIA KLTV FACEBOOK PAGE.

&&

20
Special weather statement, Apr 3, 3:27 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
327 PM CDT TUE APR 3 2018

ARZ059-OKZ077-TXZ096-097-032045-
Little River AR-McCurtain OK-Bowie TX-Red River TX-
327 PM CDT TUE APR 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN MCCURTAIN...NORTHWESTERN BOWIE AND RED RIVER COUNTIES UNTIL
345 PM CDT...

At 327 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Idabel to near Deport. Movement
was east at 35 mph.

Half inch hail, brief moderate rainfall and winds in excess of 30
mph will be possible with these storms.

Locations impacted include...
Clarksville, Idabel, De Kalb, Arkinda, Bagwell, Manchester, Detroit,
Avery, Millerton, Annona, Haworth, Garvin, Moon, Beaverdams,
Goodlake, Goodwater, Shinewell, America, Bokhoma and Farmers Hill.

A severe thunderstorm watch remains in effect until 600 PM CDT for
southwestern Arkansas...southeastern Oklahoma...and northeastern
Texas.

LAT...LON 3371 9531 3399 9505 3391 9443 3346 9455
      3351 9531
TIME...MOT...LOC 2027Z 258DEG 33KT 3391 9494 3358 9538

FB
Local storm report, Apr 3, 3:36 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
336 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             6 N REKLAW              31.96N 94.99W
04/03/2018  E1.00 INCH       CHEROKEE           TX   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL NEAR LAKE
            STRIKER VIA BROADCAST MEDIA.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 1:59 PM CDTSpecial Weather StatementSHVCherokee46 min
Apr 3, 2:31 PM CDTSpecial Weather StatementSHVRed River44 min
Apr 3, 2:48 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk, Smith57 min
Apr 3, 2:49 PM CDTSevere Thunderstorm WarningSHVBowie, Red River41 min
Apr 3, 3:21 PM CDTSevere Thunderstorm WarningSHVHarrison, Nacogdoches, Panola, Rusk, Shelby39 min
Apr 3, 3:27 PM CDTSpecial Weather StatementSHVRed River18 min
Apr 3, 3:40 PM CDTSpecial Weather StatementSHVAngelina, Nacogdoches, San Augustine, Shelby50 min
Apr 3, 3:45 PM CDTSpecial Weather StatementSHVBowie, Red River45 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion, Panola57 min
Apr 3, 3:58 PM CDTTornado WarningSHVPanola, Shelby32 min
Apr 3, 4:02 PM CDTSevere Thunderstorm WarningSHVNacogdoches, Panola, Rusk, Shelby58 min
Apr 3, 4:04 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby14 min
Apr 3, 4:14 PM CDTTornado WarningSHVSabine, Shelby6 min
Apr 3, 4:30 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby45 min
Apr 3, 5:00 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby30 min
Apr 3, 5:14 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby46 min
Apr 3, 5:45 PM CDTSpecial Weather StatementSHVAngelina45 min
Apr 3, 6:00 PM CDTSevere Thunderstorm WarningSHVSabine60 min
Apr 3, 4:31 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 2 more59 min
Apr 3, 4:44 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more46 min
Apr 3, 5:16 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Jackson, Lincoln, Ouachita, Union59 min
Apr 3, 5:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Caldwell, De Soto, Grant and 7 more60 min
Apr 3, 6:12 PM CDTSevere Thunderstorm WarningSHVOuachita, Union33 min
Apr 3, 6:30 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more45 min
Apr 3, 4:59 PM CDTSpecial Weather StatementSHVNevada31 min
Apr 3, 6:25 PM CDTSpecial Weather StatementSHVNevada50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.